MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PAK NAV NIM-SPINE PEDICLE ACC KT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PAK NAV NIM-SPINE PEDICLE ACC KT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9733497
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Spinal Column Injury (2081); Iatrogenic Source (2498)
Date of Event 10/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device lot number not available as the part was discarded at the site.Device manufacturing date is dependent on lot number, therefore, unavailable.This part was discarded by the site and will not be returned to manufacturer for analysis.A medtronic representative, following-up at the site, reported the pak needle never malfunctioned, rather it was not long enough for what the surgeon desired.Report noted to be a feature request.There was no allegation the device malfunctioned.Medtronic navigation is filing this mdr to ensure visibility to a patient event as a result of a procedure that utilized medtronic navigation's pak navigated spine pedicle needle.There is no allegation to suggest that medtronic navigation's device caused or contributed to the reported event.
 
Event or Problem Description
A medtronic representative reported that, while in a minimally invasive spine procedure, the surgeon alleged being unable to track their pedicle access kit (pak) needle because it was too far down into the patient.The surgeon found the pak needle could not be tracked at the angle he was using.The surgeon placed a screw too laterally in l3, performed another spin and repositioned the screw.The pak needle never malfunctioned, rather it was not long enough for what the surgeon desired.The surgeon completed the procedure with the use of the navigation.Delay in therapy was less than one hour.Report noted to be a feature request.Medtronic navigation is filing this mdr to ensure visibility to a patient event as a result of a procedure that utilized medtronic navigation's pak navigated spine pedicle needle.There is no allegation to suggest that medtronic navigation's device caused or contributed to the reported event.
 
Additional Manufacturer Narrative
The feature request was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
PAK NAV NIM-SPINE PEDICLE ACC KT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6073969
Report Number1723170-2016-02780
Device Sequence Number10777877
Product Code OLO
UDI-Device Identifier00613994475152
UDI-Public00613994475152
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number9733497
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight98